Alert archive / California / High Wind Warnings in 2006

High Wind Warning 8, NWS Medford, OR

January 28, 2006Siskiyou County, California

NWS Medford, OR issued this high wind warning at Jan 28, 2006, 7:08 AM PST for Siskiyou County, California. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 7:08 AM PST (15:08 UTC)
Expired
Jan 28, 2006, 9:00 AM PST
In force
112 min
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 3.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
645 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 281508
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
708 AM PST SAT JAN 28 2006

ORZ021-022-282315-
/O.EXP.KMFR.HW.W.0007.000000T0000Z-060128T1500Z/
/O.CON.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING HAS EXPIRED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. 

WINDS HAVE DECREASED BEHIND A COLD FRONT MOVING INLAND THIS MORNING.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$

CAZ081-281700-
/O.UPG.KMFR.WI.Y.0005.000000T0000Z-060128T1700Z/
/O.NEW.KMFR.HW.W.0008.060128T1508Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
708 AM PST SAT JAN 28 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL BRING SOUTH WINDS OF 25 TO 35 MPH WITH
GUSTS TO BETWEEN 60 AND 65 MPH TO WEED AREA THROUGH EARLY THIS
MORNING. THE WINDS WILL EASE UP AFTER 9 AM AFTER THE FRONT MOVES
THROUGH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
3 follow-up statements
000 
WWUS76 KMFR 281702
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST SAT JAN 28 2006

CAZ081-281815-
/O.EXP.KMFR.HW.W.0008.000000T0000Z-060128T1700Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
902 AM PST SAT JAN 28 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

$$

ORZ021-022-290115-
/O.CON.KMFR.HW.A.0004.060129T1400Z-060130T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
902 AM PST SAT JAN 28 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

WINDS HAVE DECREASED BEHIND A COLD FRONT MOVING INLAND THIS
MORNING.

A WARM FRONT MOVING IN SUNDAY MORNING WILL BRING ANOTHER ROUND OF
HIGH WINDS TO THE OREGON COAST. WINDS SUNDAY WILL BE SOUTH AROUND
25 TO 40 MPH WITH GUSTS TO 65 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.

$$
000 
WWUS76 KMFR 040513
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST FRI MAR 3 2006

ORZ021-022-041315-
/O.CON.KMFR.HW.A.0008.060305T0000Z-060305T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
913 PM PST FRI MAR 3 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE COAST OF OREGON ON
SATURDAY. SOUTH WINDS WILL INCREASE SATURDAY AFTERNOON AND
CONTINUE AHEAD OF A COLD FRONT SATURDAY NIGHT. SOUTH WINDS OF 30
TO 40 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE WITH THIS
STORM. STRONGEST WINDS ARE EXPECTED FROM BANDON SOUTH TO THE
CALIFORNIA STATE LINE. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS76 KMFR 041132
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
332 AM PST SAT MAR 4 2006

ORZ021-022-041245-
/O.CAN.KMFR.HW.A.0008.060305T0000Z-060305T1200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
332 AM PST SAT MAR 4 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WATCH. 

SOUTH WINDS WILL BE INCREASING TONIGHT IN ADVANCE OF A COLD FRONT.
THE PATTERN IS SUCH THAT THE WINDS SHOULD REMAIN MAINLY SOUTH OR 
SOUTHEAST. THIS IS NOT NORMALLY FAVORABLE TO GET SEVERE WIND
GUSTS INTO THE INLAND AREAS. THE HIGHEST WINDS SHOULD BE FELT
MAINLY AT THE EXPOSED COASTAL HEADLANDS.

ANOTHER PERIOD OF STRONG AND GUSTY SOUTH TO SOUTHWEST WIND IS EXPECTED
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THIS SYSTEM MAY PRODUCE
STRONGER WINDS.

$$

STAVISH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 28, 3:10 AM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Jan 28, 3:10 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST SAT JAN 28 2006

.DISCUSSION...THE STORMY WEATHER CONTINUES. A GLIMMER OF HOPE MAY
EXIST MONDAY NIGHT. MODEL GUIDANCE INDICATES THE ONLY SIGNIFICANT
BREAK NEAR TERM IN THE CHANCES FOR PRECIPITATION WILL BE IN THE
MONDAY AFTERNOON TO TUESDAY MORNING TIME FRAME. OTHERWISE...POPS
WILL BE LIKELY TO DEFINITE WEST-SIDE AND CHANCE TO LIKELY EAST-SIDE
AS A SERIES OF STRONG PACIFIC LOW PRESSURE SYSTEMS PUMMEL THE OREGON
AND NORTHERN CALIFORNIA REGION WITH HIGH WINDS AND A WINTRY MIX OF
RAIN AND SNOW.

SATELLITE IMAGERY SHOWS A COLD FRONT JUST OFF THE SOUTHERN OREGON
COAST. IT IS BRINGING STORM-FORCE WINDS TO THE NEAR-COASTAL WATERS
AND HIGH WINDS TO THE HEADLANDS. THE CAPE BLANCO LIGHTHOUSE IS
REPORTING SUSTAINED WINDS OF 75 MPH WITH GUSTS OF 90 TO 95 MPH.
WINDS WILL DECREASE LATER THIS MORNING AS THE COLD FRONT MOVES
ONSHORE...BUT WITH SNOW LEVELS BETWEEN 3000 AND 3500 FEET...THE NEXT
THREAT WILL BE HEAVY SNOW IN THE FOOTHILLS AND MOUNTAINS. SNOW WILL
BE HEAVY AND HIGH WINDS NEAR THE RIDGES MAY CAUSE BLOWING, DRIFTING
SNOW AND OCCASIONAL WHITEOUT CONDITIONS FOR MOUNTAIN PASSES. NEEDLESS
TO SAY...WINTER STORM WARNINGS AND SNOW ADVISORIES REMAIN IN EFFECT
FOR A LARGE PORTION OF THE FORECAST AREA.

PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS THIS EVENING. THE
WARM FRONT ASSOCIATED WITH ANOTHER STORM SYSTEM WILL APPROACH THE
OREGON COAST SUNDAY MORNING WITH ANOTHER ROUND OF STRONG GUSTY WINDS
FOR THE COASTLINE. THE NAM AND GFS FORECAST MODELS REMAIN IN FAIRLY
GOOD AGREEMENT...AND A BLEND OF THE TWO MODELS WAS EMPLOYED FOR THE
SHORT TERM FORECAST. THE EXTENDED PORTION OF THE FORECAST LOOKS VERY
SIMILAR TO THE SHORT-TERM FORECAST...CLOUDY AND WET.
&&

.AVIATION...STORMY CONDITIONS THROUGH THIS AFTERNOON. LOW CLOUDS AND
REDUCED VISIBILITIES IN MODERATE TO HEAVY RAIN. SNOW ABOVE 3000 FEET.
STRONG WINDS AT THE COAST THIS MORNING. GUSTY WINDS NEAR RIDGES AND
IN VALLEYS TODAY.
&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY..FLORENCE TO CA BORDER 0-60 NM.
     STORM WARNING.........FLORENCE TO CA BORDER 0-60 NM THRU 7 AM.
     HIGH SURF ADVISORY....ORZ021/022 THRU SUN AM.
     SNOW ADVISORY.........ORZ027/028/029 THRU 3 PM.
     HIGH WIND WARNING.....ORZ021/022 THRU 7 AM.
     HIGH WIND WATCH.......ORZ021/022 SUNDAY.
     WINTER STORM WARNING..ORZ025/030 >3000 FT THRU 3 PM.
CA...SMALL CRAFT ADVISORY..OR BORDER TO PT ST GEORGE 0-60 NM.
     STORM WARNING.........OR BORDER TO PT ST GEORGE 0-60 NM THRU 7AM
     SNOW ADVISORY.........CAZ083/084 THRU 3 PM SAT.
     WINTER STORM WARNING..CAZ080/081/082 > 3500 FT THRU 3 PM.
     WIND ADVISORY.........CAZ081 THRU 9 AM.
&&

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Jan 28, 5:30 AM PST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
530 AM PST SAT JAN 28 2006

PZZ350-353-356-370-373-376-291330-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
530 AM PST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

STORM WARNING THROUGH 7AM. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ORZ021-022-291330-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
530 AM PST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

HIGH SURF ADVISORY THROUGH SUNDAY. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WIND WATCH SUNDAY. SEE PDXNPWMFR FOR DETAILS.

CAZ080>082-ORZ025-030-291330-
CENTRAL SISKIYOU COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
530 AM PST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING THROUGH 3PM. SEE PDXWSWMFR FOR DETAILS.
WIND ADVISORY THROUGH 9AM. SEE PDXNPWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ083-084-ORZ027>029-291330-
KLAMATH BASIN-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
530 AM PST SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

SNOW ADVISORY THROUGH 3PM. SEE PDXWSWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HESS

Nearby

High Wind Warnings in California, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.